Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 71, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Aug 19, 2011, 5:35 PM CDT for Menominee County, Michigan. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 5:35 PM CDT (22:35 UTC)
- Expired
- Aug 19, 2011, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Menominee County, MI
The radar
The Green Bay radar (KGRB), 92 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:05 PM CDT | HAIL 1.25 | 4 N Menominee, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
912
WUUS53 KMQT 192235
SVRMQT
MIC109-192315-
/O.NEW.KMQT.SV.W.0071.110819T2235Z-110819T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
535 PM CDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
* UNTIL 615 PM CDT
* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WAUSAUKEE...OR 18 MILES NORTHWEST OF MENOMINEE...AND MOVING
SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MENOMINEE...CARBONDALE AND BIRCH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4510 8766 4519 8775 4531 8769 4535 8774
4535 8788 4536 8790 4540 8787 4540 8786
4536 8772 4531 8768 4534 8766 4527 8745
4516 8757 4509 8759
TIME...MOT...LOC 2235Z 299DEG 29KT 4529 8784
WIND...HAIL 60MPH 1.00IN
$$
RJT3 follow-up statements
276
WWUS53 KMQT 192250
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
650 PM EDT FRI AUG 19 2011
MIC109-192315-
/O.CON.KMQT.SV.W.0071.000000T0000Z-110819T2315Z/
MENOMINEE MI-
550 PM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MENOMINEE COUNTY UNTIL 615 PM CDT...
AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF MENOMINEE...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MENOMINEE...CARBONDALE AND BIRCH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4510 8766 4519 8775 4531 8769 4531 8768
4534 8766 4527 8745 4516 8757 4509 8759
TIME...MOT...LOC 2250Z 305DEG 30KT 4521 8770
WIND...HAIL 60MPH 1.00IN
$$
RJT774
WWUS53 KMQT 192309
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
609 PM CDT FRI AUG 19 2011
MIC109-192315-
/O.CON.KMQT.SV.W.0071.000000T0000Z-110819T2315Z/
MENOMINEE MI-
609 PM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MENOMINEE COUNTY UNTIL 615 PM CDT...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MENOMINEE...MOVING SOUTHEAST AT 30 MPH.
IN ADDITION...AT 605 PM CDT ONE AND ONE QUARTER INCH DIAMETER HAIL
WAS REPORTED 2 MILES NORTHWEST WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL MENOMINEE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4510 8766 4519 8775 4531 8769 4531 8768
4534 8766 4527 8745 4516 8757 4509 8759
TIME...MOT...LOC 2306Z 314DEG 28KT 4512 8760
WIND...HAIL 60MPH 1.50IN
$$
RJT276
WWUS53 KMQT 192315
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
715 PM EDT FRI AUG 19 2011
MIC109-192325-
/O.EXP.KMQT.SV.W.0071.000000T0000Z-110819T2315Z/
MENOMINEE MI-
615 PM CDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MENOMINEE COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4510 8766 4519 8775 4531 8769 4531 8768
4534 8766 4527 8745 4516 8757 4509 8759
TIME...MOT...LOC 2315Z 314DEG 28KT 4503 8758
$$
RJTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:51 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 19, 3:51 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 451 PM EDT FRI AUG 19 2011 .SHORT TERM /THROUGH SATURDAY AFTERNOON/... MCS DEVELOPED OUT AHEAD OF COLD FRONT APPROACHING THE UPPER GREAT LAKES AND MOVED ACROSS THE AREA THIS MORNING. STORMS PRODUCED SOME GUSTY WINDS...SMALL HAIL...AND EVEN A WEAK TORNADO IN ONTONAGON. SKIES HAVE CLEARED ENOUGH FOR DECENT HEATING AND RECOVER OF INSTABIILTY WITH MLCAPE VALUES TO 2K J/KG. SCT/ISOLD TSRA THAT HAD DEVELOPED OVER SW UPPER MI INTO CNTRL UPPER MI WILL CONTINUE INTO EARLY THIS EVENING AS THEY MOVE INTO THE ERN CWA. DRY AIR WILL PUSH INTO THE AREA BEHIND THE FRONT TONIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. WITH JUST SOME HIGH CLOUDS AROUND TONIGHT AND RELATIVELY LIGHT WINDS...TEMPERATURES SHOULD FALL OFF CLOSE TO THEIR SEASON NORMALS AROUND 50 TO MID 50S. SATURDAY...ANOTHER SHORTWAVE WILL MOVE INTO NORTHERN MN BY LATE IN THE DAY WHICH MAY TOUCH OFF A FEW SHRAS AND TSRAS OVER THERE THAT MIGHT FLIRT WITH FAR WESTERN LAKE SUPERIOR AND EVEN FAR WESTERN SECTIONS OF THE U.P. TOWARDS EVENING. HOWEVER...WITH DRIER WESTERLY FLOW EXPECTED AND LIMITED MOISTURE DO NOT ANTICIPATE MUCH COVERAGE. 85H TEMPS WILL BE 6-8 DEGREES LOWER TOMORROW THAN TODAY AND THUS HIGH TEMPERATURES SHOULD STAY IN THE LOWER TO MIDDLE 70S. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY SATURDAY NIGHT AND SUNDAY...MODELS SHOW ENOUGH PATTERN AMPLIFICATION WITH MID-UPR LVL LOW OVER HUDSON BAY AND TROF EXTENDING INTO THE UPPER GREAT LAKES TO ALLOW A STRONGER SHORTWAVE TO SLIDE INTO THE UPPER GREAT LAKES SAT EVENING. MODERATE 700-300 MB QVECTOR CONV AND 250-300 MB JET STREAK NOSING INTO AREA SHOULD BE ENOUGH TO SUPPORT ISOLD TO SCT SHRA INTO THE CWA DESPITE LIMITED MOISTURE AVAILABLE...PER GFS/NAM/SREF. ONLY LIMITED CONFIDENCE THOUGH GIVEN MODEL CHANGES IN TIMING/POSITION OF THIS FEATURE WITH MODELS CHANGE IN TIMING AND WEAKER ECMWF/GEM SOLUTIONS. MONDAY...FGEN MAY LEAD TO A BAND OF PCPN ALONG THE 850-700 MB FRONTAL BNDRY INTO THE UPPER GREAT LAKES REGION. HOWEVER...WITH ONLY WEAK TO MODERATE FORCING AND THE LACK OF SIGNIFICANT MOISTURE INFLOW...NO MENTION OF PCPN WAS INCLUDED IN THE FCST. TUE THROUGH FRI...LOW CONFIDENCE FCST GIVEN MODELS VARIATION AND LACK OF CONTINUITY WITH DIFFICULT TO TIME SHORTWAVES AND AMOUNT OF PATTERN AMPLIFICATION. ANOTHER WEAK FRONTAL BNDRY OR SHORTWAVE MAY MOVE INTO THE NRN GREAT LAKES TUE NIGHT INTO EARLY WED. THE 00Z/12Z ECMWF REMAINED STRONGER WITH THIS FEATURE COMPARED TO THE GFS AND GFS ENSEMBLES. SO...KEPT AT SLIGHT CHANCE POPS FOR NOW. THE 12Z GFS AND ECMWF HAVE BACKED OFF OF THE STRONGER SURGE OF COOLER AIR INTO THE UPPER GREAT LAKES COMPARED TO THE 00Z/06Z GFS/GFS ENSEMBLE AND 00Z ECMWF. 850 MB TEMPS WERE ONLY FCST DOWN TO 10C TO 12C COMPARED TO 2C TO 4C INTO THE ERN CWA WITH EARLIER RUNS. TEMPS SHOULD COOL BACK TO OR BELOW SEASONAL AVERAGES IN THE LOWER TO MID 70S. && .AVIATION /FOR THE 18Z TAF ISSUANCE/... SURFACE FRONT WILL PUSH ACROSS UPPER MICHIGAN THIS AFTERNOON WITH A WIND SHIFT TO THE WEST. WINDS WILL LIKELY GET GUST FOR A TIME THIS AFTERNOON AT KCMX DUE TO THE FAVORABLE WESTERLY DIRECTION. CANNOT COMPLETELY RULE OUT AN ISOLATED SHRA OR TSRA ALONG THE FRONT AS IT PASSES THROUGH KSAW THIS AFTERNOON...BUT LEFTOVER CLOUD DEBRIS FROM MORNING RAINFALL WILL LIMIT ANY CHANCES. EXPECT VFR CIGS/VSBYS THROUGH THE TAF PERIOD. && .MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/... COLD FRONT CONTINUES TO PUSH THROUGH LAKE SUPERIOR THIS AFTERNOON AND WILL EXIT THE UPPER GREAT LAKES REGION BY SATURDAY MORNING. WINDS WILL INCREASE WITH THE PASSAGE OF THE FRONT...WHICH WILL PRODUCE GUSTS TO 25-30 KNOTS LATE AFTERNOON AND EARLY IN THE EVENING. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND WILL DOMINATE THE REGION THROUGH TUESDAY. WINDS WILL REMAIN BELOW 20 KNOTS THROUGH TUESDAY NIGHT. A LOW PRESSURE SYSTEM MOVING THROUGH THE CANADIAN PRAIRIE PROVINCES INTO NORTHWEST ONTARIO ON WEDNESDAY WILL BRING GUSTY WINDS TO 30 KNOTS WEDNESDAY. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...MZ LONG TERM...JLB AVIATION...MZ MARINE...MZ
Hazardous weather outlook, Aug 19, 3:36 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 436 PM EDT FRI AUG 19 2011 MIZ001>007-009>014-084-085-202045- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 436 PM EDT FRI AUG 19 2011 /336 PM CDT FRI AUG 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL UPPER MICHIGAN LATE THIS AFTERNOON AND EVENING. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE OVER THE WEST HALF OF UPPER MICHIGAN SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-202045- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 436 PM EDT FRI AUG 19 2011 /336 PM CDT FRI AUG 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY OVER EASTERN LAKE SUPERIOR LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD CONTAIN SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-202045- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 436 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. WIND GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLB
In the hours before
Local storm report, Aug 19, 12:02 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
102 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL 5 NNW HANCOCK 47.20N 88.63W
08/19/2011 M0.25 INCH HOUGHTON MI TRAINED SPOTTER
0532 AM HAIL 3 NE HOUGHTON 47.14N 88.52W
08/19/2011 M0.25 INCH HOUGHTON MI TRAINED SPOTTER
0615 AM HAIL 2 N KEWEENAW BAY 46.90N 88.47W
08/19/2011 M0.50 INCH BARAGA MI TRAINED SPOTTER
0628 AM HAIL 8 SW SKANEE 46.80N 88.34W
08/19/2011 M0.50 INCH BARAGA MI TRAINED SPOTTER
0805 AM TORNADO ONTONAGON 46.87N 89.31W
08/19/2011 ONTONAGON MI EMERGENCY MNGR
SEVERAL TREES UPROOTED AND POWER POLES SNAPPED. CAMPER
BLOWN ACROSS ROAD. TORNADO WITNESSED BY DPW WORKERS.
0805 AM TSTM WND DMG ONTONAGON 46.87N 89.31W
08/19/2011 ONTONAGON MI LAW ENFORCEMENT
VARIOUS TREES DOWN ALONG US45 AND M38.SOME FELL ON
POWERLINES.
0805 AM HAIL 8 WSW ONTONAGON 46.82N 89.47W
08/19/2011 E0.25 INCH ONTONAGON MI CO-OP OBSERVER
ESTIMATED WIND GUSTS BETWEEN 40-50 MPH ALSO. POWER IS OUT
AND MEASURED 0.75 INCHES OF RAIN IN 20 MINUTES. SMALL
BRANCHES 1-2 INCH DIAMETER DOWN.
0815 AM TSTM WND DMG 4 S MASS CITY 46.71N 89.08W
08/19/2011 ONTONAGON MI TRAINED SPOTTER
APPLE TREE 6 INCHES IN DIAMETER DOWN. VARIOUS BRANCHES 3
INCHES IN DIAMETER DOWN. HANGING PLANTS BLOWN OFF THE
PORCH. WIND ESTIMATED AT 45-50 MPH.
0910 AM MARINE TSTM WIND 2 SSW JACOBVILLE 46.95N 88.41W
08/19/2011 M40.00 MPH LSZ247 MI BUOY
1015 AM HAIL SKANDIA 46.38N 87.23W
08/19/2011 E0.25 INCH MARQUETTE MI PUBLIC
HAIL HAD JUST STARTED AT THE TIME OF THE REPORT.
1019 AM HAIL KINGSFORD 45.81N 88.10W
08/19/2011 E0.25 INCH DICKINSON MI TRAINED SPOTTER
HAIL LASTED FOR ONLY A BRIEF PERIOD.
1027 AM HAIL 2 SSE NORWAY 45.78N 87.90W
08/19/2011 M0.50 INCH DICKINSON MI CO-OP OBSERVER
MIX OF 1/2 AND 1/4 INCH HAIL REPORTED.
1104 AM HAIL SSE CARNEY 45.59N 87.55W
08/19/2011 E0.25 INCH MENOMINEE MI TRAINED SPOTTER
HAIL ESTIMATED AT 1/4 INCH.
1105 AM HAIL 3 N STEPHENSON 45.46N 87.61W
08/19/2011 E0.88 INCH MENOMINEE MI TRAINED SPOTTER
1125 AM HAIL STONINGTON 45.73N 86.98W
08/19/2011 E0.25 INCH DELTA MI TRAINED SPOTTER
&&
MBABICHLocal storm report, Aug 19, 2:43 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
343 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 3 W WATTON 46.53N 88.66W
08/19/2011 M0.25 INCH BARAGA MI CO-OP OBSERVER
WIND GUST ESTIMATED TO 45MPH. 0.80 IN RAIN WITH THIS
STORM.
&&
PETROLocal storm report, Aug 19, 2:47 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
347 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 3 ENE SIDNAW 46.52N 88.65W
08/19/2011 M0.75 INCH BARAGA MI TRAINED SPOTTER
WIND GUST ESTIMATED TO 30 MPH.
&&
PETROSpecial weather statement, Aug 19, 3:30 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 430 PM EDT FRI AUG 19 2011 MIZ005-010-011-192115- DICKINSON-IRON-MARQUETTE- 430 PM EDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ALERT FOR DICKINSON...IRON AND MARQUETTE COUNTIES UNTIL 515 PM EDT/415 PM CDT/... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF WITCH LAKE...OR 20 MILES NORTHEAST OF CRYSTAL FALLS. THIS STORM WAS MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WITCH LAKE... BIG BASS LAKE... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RJT
Local storm report, Aug 19, 4:04 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
504 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 3 S REPUBLIC 46.36N 87.98W
08/19/2011 E1.00 INCH MARQUETTE MI PUBLIC
PEA TO PENNY SIZE HAIL ALSO REPORTED 3.5 MILES SOUTH OF
REPUBLIC.
&&
PETROSpecial weather statement, Aug 19, 4:26 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 526 PM EDT FRI AUG 19 2011 MIZ012-192245- MENOMINEE- 426 PM CDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 545 PM CDT/645 PM EDT/... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF GOODMAN WISCONSIN...OR 16 MILES SOUTHWEST OF IRON MOUNTAIN. THIS STORM WAS MOVING EAST AT 30 MPH. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...HAIL UP TO 1 INCH IN DIAMETER...AND VERY HEAVY RAINFALL. PEOPLE IN SOUTHERN MENOMINEE COUNTY...INCLUDING THE CITIES OF STEPHENSON AND CEDAR RIVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RJT
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:02 PM CDT | Small Craft Advisory | MQT | 31 hr | |
| Aug 19, 2:43 AM CDT | Special Marine Warning | MQT | 92 min | |
| Aug 19, 3:37 AM CDT | Special Marine Warning | MQT | 38 min | |
| Aug 19, 4:44 AM CDT | Special Marine Warning | MQT | 46 min | |
| Aug 19, 6:13 AM CDT | Special Marine Warning | MQT | 92 min | |
| Aug 19, 6:45 AM CDT | Severe Thunderstorm Warning | MQT | Ontonagon | 60 min |
| Aug 19, 7:21 AM CDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Ontonagon | 39 min |
| Aug 19, 7:40 AM CDT | Special Marine Warning | MQT | 65 min | |
| Aug 19, 7:59 AM CDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 61 min |
| Aug 19, 8:36 AM CDT | Special Marine Warning | MQT | 69 min | |
| Aug 19, 2:15 PM CDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton | 60 min |
| Aug 19, 3:44 PM CDT | Severe Thunderstorm Warning | MQT | Dickinson, Marquette | 46 min |
| Aug 19, 4:34 PM CDT | Special Marine Warning | MQT | 27 min | |
| Aug 19, 4:53 PM CDT | Tornado Warning | MQT | Menominee | 52 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.